MARIA R. CUTIE, R.PH., M.S.
To the editor: In a letter in the October 1982 issue, Bar-Or and associates (1) commented on a case in which an intravenous line of 0.45 normal saline was established, 88 meq/L of sodium bicarbonate was added, and 5 mg of verapamil hydrochloride then administered through the intravenous line. Crystals of verapamil were seen. The authors concluded that these two substances should not be administered in the same intravenous line. I agree but wish to point out that it is a pH-related problem and not a specific interaction between the two substances. Verapamil hydrochloride will precipitate at a pH about
Learn more about subscription options.
Register Now for a free account.
CUTIE MR. Verapamil Precipitation. Ann Intern Med. 1983;98:672. doi: 10.7326/0003-4819-98-5-672_1
Download citation file:
Published: Ann Intern Med. 1983;98(5_Part_1):672.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only